Alert archive / Michigan / Frost Advisories in 2011
Frost Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Sep 6, 2011, 3:51 PM EDT for 4 counties in Michigan. It took effect at Sep 7, 2011, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2011, 3:51 PM EDT (19:51 UTC)
- In effect from
- Sep 7, 2011, 2:00 AM EDT
- Expired
- Sep 7, 2011, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Mason County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 121 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS73 KGRR 061951 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 PM EDT TUE SEP 6 2011 MIZ037>040-070400- /O.NEW.KGRR.FR.Y.0003.110907T0600Z-110907T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 351 PM EDT TUE SEP 6 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. IMPACTS... * SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED TONIGHT. HAZARDOUS WEATHER... * TEMPERTURES ARE EXPECTED TO DIP INTO THE MIDDLE 30S TONIGHT ALONG THE U.S. 10 CORRIDOR. * AREAS OF FROST ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
2 follow-up statements
491 WWUS73 KGRR 070206 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1006 PM EDT TUE SEP 6 2011 MIZ037>040-071015- /O.CON.KGRR.FR.Y.0003.110907T0600Z-110907T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 1006 PM EDT TUE SEP 6 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... IMPACTS... * SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED TONIGHT. HAZARDOUS WEATHER... * TEMPERTURES ARE EXPECTED TO DIP INTO THE MIDDLE 30S BY 4 AM ALONG THE U.S. 10 CORRIDOR. * AREAS OF FROST ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
077 WWUS73 KGRR 070732 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 AM EDT WED SEP 7 2011 MIZ037>040-071200- /O.CON.KGRR.FR.Y.0003.000000T0000Z-110907T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 332 AM EDT WED SEP 7 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... IMPACTS... * SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. HAZARDOUS WEATHER... * AS OF 330 AM TEMPERATURES HAVE FALLEN INTO THE MID 30S ALONG US-10. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 6, 1:16 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 6, 1:16 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 116 PM EDT TUE SEP 6 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(430 AM EDT TUE SEP 6 2011) HIGH PRESSURE OVER WISCONSIN WILL PROVIDE PLENTY OF SUNSHINE FOR MUCH OF THE AREA TODAY. MORE CLOUDINESS WILL BE SEEN EAST OF US-127. TEMPERATURES WILL SLOWLY MODERATE THIS WEEK. RAIN CHANCES WILL ALSO INCREASE WEDNESDAY THROUGH FRIDAY AS LOW PRESSURE MOVES NORTH FROM THE GULF. && .SHORT TERM...(1205 PM EDT TUE SEP 6 2011) (THIS AFTERNOON) GOING FORECAST LOOKS GOOD FOR THE AFTERNOON. TWEAKED THE FORECAST SLIGHTLY TO GO PARTLY SUNNY IN THE FAR SOUTHEAST AS CLOUDS STREAMING OFF OF LAKE HURON AS WELL AS CLOUDS MOVING IN FROM THE SOUTH CONVERGE ACROSS SOUTH CENTRAL LOWER MICHIGAN. HIGHS SHOULD TOP OUT IN THE 65 TO 70 DEGREE RANGE IN MANY AREAS. && .LONG TERM...(430 AM EDT TUE SEP 6 2011) (THURSDAY NIGHT THROUGH MONDAY) ATTENTION IN THE LONG TERM WILL BE FOCUSED ON A MEANDERING LARGE CUTOFF UPPER LOW SOUTH OF MI. MODELS (AND FORECASTERS) TYPICALLY STRUGGLE WITH CUTOFF LOW MOVEMENT/POSITION... SO THIS IS A LOW CONFIDENCE LONG TERM FCST. CLOSED/CUTOFF UPPER LOW IS PROGGED TO DRIFT SLOWLY WESTWARD ACROSS INDIANA AND ILLINOIS ON THURSDAY NIGHT AND FRIDAY... THEN SOUTHWEST INTO MISSOURI/ARKANSAS OVER THE WEEKEND. AFTER THAT... IT APPEARS IT WILL EVENTUALLY HEAD EAST/NORTHEAST WHILE OPENING UP AND GETTING ABSORBED INTO AN APPROACHING/DIGGING NRN STREAM TROUGH OVER ERN CANADA. CURRENT SOLUTIONS SUGGEST IT TAKES UNTIL ABOUT A WEEK FROM TODAY TO FINALLY PUSH THIS SYSTEM OUT OF THE MID ATLANTIC STATES AND OUT TO SEA. THE CURRENTLY PROGGED TRACK OF THE UPPER LOW SHOULD RESULT IN SCATTERED SHOWERS IMPACTING SRN LWR MI THURSDAY NIGHT THROUGH SATURDAY... THEN DRY WEATHER AFTER THAT AS THE UPPER LOW SINKS SOUTH AGAIN. THE AFOREMENTIONED DIGGING NRN STREAM TROUGH COULD BE SENDING A COLD FRONT DOWN FROM THE NORTH ON MONDAY BUT TIMING ON THAT FEATURE IS UNCERTAIN ATTM. && .AVIATION...(116 PM EDT TUE SEP 6 2011) A SHIELD OF VFR CLOUDS EXTENDED SOUTHEAST OF A LINE FROM SAGINAW BAY TO AZO AS OF 17Z. THIS WAS THE BACK EDGE OF MOISTURE FROM TROPICAL STORM LEE. LITTLE CHANGE IS EXPECTED IN THE SHORT TERM...ALTHOUGH THIS AREA OF CLOUDS WILL PROBABLY BACK FURTHER NW WITH TIME. DEEPER MOISTURE AND THICKER AND LOWER CLOUDS ARE EXPECTED TO INVADE THE AREA FROM THE SE TOWARD DAYBREAK WED. MVFR CEILINGS SHOULD SETTLE IN OVER THE SOUTHERN AND EASTERN TAF SITES. THERE COULD EVEN BE A FEW RAIN SHOWERS TOWARD MID DAY AT JXN. && .MARINE...(1205 PM EDT TUE SEP 6 2011) DECIDED TO DROP THE SMALL CRAFT ADVISORY WITH THE MORNING UPDATE GIVEN WINDS HAVE AN OFF SHORE COMPONENT AND THE SOUTHERN BUOY (45007) AND THE BUOY OFF BRIDGMAN MI ARE BOTH IN THE 2 TO 4 FOOT RANGE. WITH MUCH LESS FETCH THE BULK OF OUR NEARSHORE WAVES SHOULD BE 1-3 FEET AT THE 5 MILE MARK. 2-4 FOOTERS ARE STILL PROBABLY FOUND IN PARTS OF THE NEARSHORE ZONES SOUTH OF HOLLAND. THE NEXT CONCERN IS...AS THE LOW DRIFTS NORTHWARD FROM THE OHIO VALLEY AND TIGHTENS THE GRADIENT ACROSS LAKE MICHIGAN WHEN/WHERE WILL WE NEED SMALL CRAFT ADVISORY HEADLINES AGAIN. SOUTHERN FEW ZONES GET INTO A DECENT GRADIENT AGAIN LATE TONIGHT. WILL LOOK CLOSER INTO THIS WITH THE AFTERNOON FORECAST PACKAGE. && .HYDROLOGY...(430 AM EDT TUE SEP 6 2011) THERE IS A SMALL CHANCE OF LIGHT RAIN AFTER WEDNESDAY ACROSS THE SRN CWA AS THE UPPER LOW ASSOCIATED WITH WHAT/S LEFT OF LEE MOVES NORTH. WE ARE NOT EXPECTING SIGNIFICANT PCPN WITH THIS ATTM. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: 93 SHORT TERM: 93/DUKE LONG TERM: MEADE AVIATION: JK MARINE: DUKE HYDROLOGY: 93
Hazardous weather outlook, Sep 6, 6:02 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 602 AM EDT TUE SEP 6 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-070945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 602 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-070945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 602 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT TODAY... PARTICULARLY NEAR BIG AND LITTLE SABLE POINTS AND SOUTH OF HOLLAND. A MODERATE TO HIGH RIP CURRENT RISK EXISTS FOR ANYONE SWIMMING IN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE MICHIGAN WILL PROBABLY REMAIN HAZARDOUS TO SMALL CRAFT WEDNESDAY AND THURSDAY NEAR BIG AND LITTLE SABLE POINTS AND SOUTH OF HOLLAND DUE TO A PERSISTENTLY STRONG NORTH TO NORTHEAST WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
Nearby
Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.